PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1991-1992 | 140 | 3 | 199-223
Tytuł artykułu

The universal separable metric space of Urysohn and isometric embeddings thereof in Вanach spaces

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
This paper is an investigation of the universal separable metric space up to isometry U discovered by Urysohn. A concrete construction of U as a metric subspace of the space C[0,1] of functions from [0,1] to the reals with the supremum metric is given. An answer is given to a question of Sierpiński on isometric embeddings of U in C[0,1]. It is shown that the closed linear span of an isometric copy of U in a Banach space which contains the zero of the Banach space is determined up to linear isometry. The question of what Banach spaces can be embedded in a linear isometric fashion in this uniquely determined closed linear span of U is investigated.
Słowa kluczowe
Rocznik
Tom
140
Numer
3
Strony
199-223
Opis fizyczny
Daty
wydano
1991-08-16
otrzymano
1990-06-10
poprawiono
1991-01-03
Twórcy
autor
  • Department of Mathematics, Boise State University, 1910 University Drive, Boise, Idaho 83725 U.S.A.
Bibliografia
  • [B] S. Banach, Théorie des Opérations Linéaires, Hafner, New York 1932, p. 185.
  • [B-P] C. Bessaga and A. Pełczyński, Selected Topics in Infinite-dimensional Topology, Monograf. Mat. 58, Polish Scientific Publishers, Warszawa 1975, pp. 48-51.
  • [G] B. Grünbaum, Convex Polytopes, Wiley, London 1967, pp. 72-73.
  • [H] G. E. Huhunaishvili, A property of the universal metric space of Urysohn, Dokl. Akad. Nauk SSSR 101 (1955), 607-610 (in Russian).
  • [J] C. Joiner, On Urysohn's universal separable metric space, Fund. Math. 73 (1971), 51-58.
  • [L] J. Lindenstrauss, On the extension of operators with a finite-dimensional range, Illinois J. Math. 8 (1964), 488-499.
  • [S] W. Sierpiński, Sur un espace métrique séparable universel, Fund. Math. 33 (1945), 115-122. Also see his General Topology, Univ. of Toronto Press, Toronto 1952, pp. 159-162.
  • [U] P. Urysohn, Sur un espace métrique universel, Bull. Sci. Math. 51 (1927), 43-64, 74-90.
  • [Z] M. Ziegler, Ein problem von Urysohn, preprint, 1978.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-fmv140i3p199bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.